Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 15, 2025, 3:37 AM EDT for 8 counties in Indiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 3:37 AM EDT (07:37 UTC)
- Expired
- Mar 15, 2025, 4:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Fulton County, IN, Kosciusko County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 40 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 3:58 AM EDT | TSTM WND DMG | 2 Nw Bourbon, IN | 11 power poles snapped between Elm and Fir Rd on 11th rd. 700 customers impacted. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 1:18 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
950
WUUS53 KIWX 150737
SVRIWX
INC039-049-085-099-103-131-141-149-150800-
/O.NEW.KIWX.SV.W.0004.250315T0737Z-250315T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
337 AM EDT Sat Mar 15 2025
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southwestern Elkhart County in north central Indiana...
Southeastern St. Joseph County in north central Indiana...
Fulton County in north central Indiana...
Eastern Pulaski County in northwestern Indiana...
Kosciusko County in north central Indiana...
Northwestern Miami County in north central Indiana...
Southeastern Starke County in northwestern Indiana...
Marshall County in north central Indiana...
* Until 400 AM EDT/300 AM CDT/.
* At 337 AM EDT/237 AM CDT/, severe thunderstorms were located along
a line extending from Culver to 8 miles northwest of Rochester to
Royal Center, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Akron, Etna Green, Hoffman Lake, Atwood, Nyena Lake, Tyner, Macy,
Hibbard, Beaver Dam Lake, Tippecanoe, Sevastopol, Linkville, Locke,
Tiosa, Thornhope, Talma, Warsaw, Twin Lakes, Inwood, and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4160 8619 4136 8579 4114 8579 4104 8593
4104 8594 4103 8595 4092 8611 4091 8617
4091 8654 4131 8657
TIME...MOT...LOC 0737Z 240DEG 52KT 4123 8643 4111 8635 4086 8651
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CLH1 follow-up statement
230
WWUS53 KIWX 150756
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
356 AM EDT Sat Mar 15 2025
INC039-049-085-099-103-131-141-149-150805-
/O.EXP.KIWX.SV.W.0004.000000T0000Z-250315T0800Z/
Elkhart IN-St. Joseph IN-Fulton IN-Pulaski IN-Kosciusko IN-Miami IN-
Starke IN-Marshall IN-
356 AM EDT Sat Mar 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELKHART...
SOUTHEASTERN ST. JOSEPH...FULTON...EASTERN PULASKI...KOSCIUSKO...
NORTHWESTERN MIAMI...SOUTHEASTERN STARKE AND MARSHALL COUNTIES WILL
EXPIRE AT 400 AM EDT/300 AM CDT/...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 AM EDT/800 AM
CDT/ for north central and northwestern Indiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Northern Indiana.
&&
LAT...LON 4160 8619 4136 8579 4114 8579 4104 8593
4104 8594 4103 8595 4092 8611 4091 8617
4091 8654 4131 8657
TIME...MOT...LOC 0755Z 240DEG 52KT 4136 8613 4124 8605 4099 8621
$$
CLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 11:53 PM EDT, 3 hours 44 minutes earlier. Its key messages:
- Unseasonably warm and windy through Saturday, with highs in the 70s. A wind advisory is in effect after midnight into Saturday evening. Gusts up to 45 to 55 mph are expected, with the strongest gusts most likely Saturday afternoon.
- Burning is not recommended Saturday as any fires will be difficult to contain and could quickly get out of control.
- Strong to severe storms are possible late tonight into Saturday morning and then again Saturday afternoon. Damaging wind gusts are the primary threat. There is an isolated tornado threat late tonight into early Saturday, mainly west of Interstate 69.
Area forecast discussion, Mar 14, 11:53 PM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1153 PM EDT Fri Mar 14 2025
.KEY MESSAGES...
- Unseasonably warm and windy through Saturday, with highs in
the 70s. A wind advisory is in effect after midnight into
Saturday evening. Gusts up to 45 to 55 mph are expected, with
the strongest gusts most likely Saturday afternoon.
- Burning is not recommended Saturday as any fires will be
difficult to contain and could quickly get out of control.
- Strong to severe storms are possible late tonight into
Saturday morning and then again Saturday afternoon. Damaging
wind gusts are the primary threat. There is an isolated
tornado threat late tonight into early Saturday, mainly west
of Interstate 69.
&&
.UPDATE...
Issued at 1051 PM EDT Fri Mar 14 2025
Opted to go ahead and upgrade the high wind watch to an advisory
for the entire area, and expand the advisory to start after
midnight tonight and continue through 8 pm EDT Saturday evening.
Also adjusted the gale warning on Lake Michigan with similar
timing. We've decoupled as of this writing, with gusts mainly
in the western half around 20 to 25 mph range. Expect sustained
winds and general gustiness to increase out ahead of the
approaching line of storms (non- convective gusts), as has been
happening upstream. Further south gusts of 45 to 60 mph have
been observed ahead of the line associated with a deeper mixed
layer, and with the stronger jet building in aloft, winds around
40 to 60 knots will be at about 2-3Kft. Once that better mixed
layer moves east we could start seeing the stronger gusts reach
the surface.
Within the line of approaching showers and thunderstorms, it's
possible we have even higher wind gusts-hence the
enhanced/slight risk for severe weather west of I 69. The
primary threat with this line of showers and storms is damaging
winds (one gust up to 75 in Clinton Co, IA; up to 70 in
Cambridge, IL, others in the 45-60 mph range as of now),
however an isolated tornado risk cannot be ruled out (QLCS). The
best potential for any tornadoes would be further west and
south, especially west of IN-15 where deeper moisture may pool
(lower LCL's).
We may see a brief lull in the winds after the line goes
through, but by Saturday afternoon we'll see gusts up to 45 to
55 mph. A few gusts up to around 60 mph are possible, however I
think they will be isolated so felt more confident in advisory
criteria (versus going full blown warning). There are questions
with respect to cloud cover/mixing profiles during the day-how
the overnight/early convection impacts the environment. The
potential remains for additional severe threat Saturday
afternoon, and will depend once again on how things evolve
tonight-early Sat.
&&
.DISCUSSION...
Issued at 158 PM EDT Fri Mar 14 2025
Intense shortwave disturbance over nwrn OK will deepen newd into se
MN by daybreak tomorrow. Stout sfc dryline through ern KS/wrn MO
already sparking storms and expect these will explode going forward
through this aftn as broad downstream warm sector continues to
moisten. 12Z guidance though had trended slower with ewd progression
of what should be an extensive but weakening line of storms late
tonight. Presence of LLJ near 80kts would usually portents some risk
for damaging winds however stable boundary layer beneath marginal
instability wedge aloft curtails a more certain svr storm risk.
Strong secondary frontal wave development within base of sharp upper
trough over the lower OH valley tomorrow aftn will rocket newd into
se ON by daybreak Sun. Wrn bound of stalling composite frontal zone
uncertain but most likely to lie near the IN/OH stateline. Svr
risk through wrn OH looks limited here as mid MS valley storms
dominate Sat aftn and evening and limit better moisture flux
farther north. Otherwise primary question Sat is gradient wind
risk as boundary layer heats through the morning beneath tail of
exiting LLJ streak. Suspect morning cloud debris will limit a
deeper mixed layer from developing and thus limit gust potential
to aob 40kts. Not confident enough to sandbag high wind watch
as mid morning LLJ still quite strong, in excess of 55kts and
will punt headline decision to overnight shift.
Thereafter buckle up with a general windy week ahead with widely
ranging temperatures as flow aloft convulses in response to strong
plains cyclogenesis mid week with rain changing to snow and sharply
colder temps Thu-Sat.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 1144 PM EDT Fri Mar 14 2025
Strong to severe storms over IL were moving rapidly east.
Adjusted time & impacts slightly based on radar, sfc obs and
high res model trends. There should be a fairly small window
with the passage of the showers and storms when gusts greater
than 40 knots are possible. More rain is expected late in the
TAF period as the upper level trof moves east. Low MVFR and
possibly IFR ceilings are expected.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 8 PM EDT /7 PM CDT/ Saturday for
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
OH...Wind Advisory until 8 PM EDT Saturday for OHZ001-002-004-005-
015-016-024-025.
MI...Wind Advisory until 8 PM EDT Saturday for MIZ078>081-177-277.
MARINE...Small Craft Advisory until midnight EDT tonight for LMZ043-046.
Gale Warning until 8 PM EDT Saturday for LMZ043-046.
&&
UPDATE...MCD
DISCUSSION...T
AVIATION...SkipperHazardous weather outlook, Mar 15, 1:50 AM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 150 AM EDT Sat Mar 15 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-160600- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 150 AM EDT Sat Mar 15 2025 /1250 AM CDT Sat Mar 15 2025/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ SATURDAY... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. Windy and very dry conditions will continue to bring an elevated risk of field and brush fires Saturday. Strong to severe storms are likely early Saturday morning and then possible again Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight into Saturday. LMZ043-046-160600- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 150 AM EDT Sat Mar 15 2025 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorm Watch. Strong to severe storms are likely early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:34 PM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more | 22 hr |
| Mar 15, 1:27 AM EDT | Special Marine Warning | IWX | 63 min | |
| Mar 15, 2:24 AM EDT | Special Marine Warning | IWX | 66 min | |
| Mar 15, 3:07 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 38 min |
| Mar 15, 3:20 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 40 min |
| Mar 15, 3:22 AM EDT | Special Marine Warning | IWX | 38 min | |
| Mar 15, 3:24 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 36 min |
| Mar 15, 3:44 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Marshall, Saint Joseph, Starke | 31 min |
| Mar 15, 3:48 AM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Kosciusko, Miami, Wabash, Whitley | 27 min |
| Mar 15, 4:16 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Kosciusko, Noble, Wabash and 2 more | 29 min |
| Mar 15, 1:47 PM EDT | Special Weather Statement | IWX | Adams | 28 min |
| Mar 15, 3:48 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 27 min |
| Mar 15, 4:13 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.